Sorry I wasn't clear about my meds - let me try to be more clear.
A low residue diet involves deleting the undigetible fiber from the diet. I have found that high fiber diets cause me to have more problems. Foods I avoid include juices with pulp, whole grain breads, cereal, rice, pasta, oatmeal, grits, nuts, dried beans, dried peas, coconut, popcorn. I printed this diet off of the net at the Mayo clinic site. Usually this type of diet is perscribed for bowel problems such as diverticulitis, ulcerative colitis, or Chron's. All of these bowel problems are inflammatory in nature. So I figured if adhesions are in some degree inflammatory, this diet could help. I must say that it has. I would like to add that I consulted with my FP and he said it would be ok for me to try.
I do take a daily MVI. However the mineral oil - is for a lubricating effect of the lg/small bowel. It isn't a laxative but it helps keep things moving without much resistance.
Oxycontin for preventing/treating the episodes of pain. Lomotil - for the diarrhia levsin - for the abdominal cramps (usually does not help with the more severe episodes) Premarin - harmone replacement Elavil - helps me sleep, is an anti-depressant, and also helps with nerve related pain. Procardia - the nerve damage from the surgeries caused my feet to be cold/mottled/bluish so this helps with circulation to my feet/legs
The surgeon I saw at Vanderbilt felt that I am experiencing intermittant partial bowel obstructions - thus the reason for the severe pain, vomiting, explosive diarrhea, dehydration, elevate white count. I must say that I am inclined to agree with this opinion esp. in light of having such thick dense adhesions, and knowing that adhesions are the number one cause of bowel obstructions.
You are right, it is very scary not knowing when the next episode will occur. I even have them wake me up out of a sound elavil sleep. Those usually require a trip to the er, and admission for a few days. This is what I consider to be the cruelest part of this disorder. But the oxycontin has been wonderful! I am so thankful for the drug!
I hope this is clearer, if you have anymore questions or you need something clarified, please, feel free to write anytime.
At 11:51 AM 2/15/00 -0600, you wrote:
>Shelby, Low residue diet what is that? And I can tell that some of what
>you take is vitamins or minerals but I am not sure which are
>persciptions. Can you clear this up. Why does your side do that
>sometimes? Is it your intestines spasming? It must be scarry knowing
>that could happen any time. Or have you found away to stop it from
>happening. Thanks Jaynie